zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Improved error bounds for the Liouville Green (or WKB) approximation. (English) Zbl 0499.34035

34E20Asymptotic singular perturbations, turning point theory, WKB methods (ODE)
34B27Green functions
34A45Theoretical approximation of solutions of ODE
45E10Integral equations of the convolution type
45G05Singular nonlinear integral equations
Full Text: DOI
[1] Bellman, R.: The stability of solutions of linear differential equations. Duke math. J. 10, 643-647 (1943) · Zbl 0061.18502
[2] Bellman, R.: Stability theory of differential equations. (1953) · Zbl 0053.24705
[3] Bellman, R.: Methods of nonlinear analysis. 1 (1970) · Zbl 0204.39901
[4] Blumenthal, O.: Über asymptotische integration linearer differentialgleichungen, mit anwendung auf eine asymptotische theorie der kugelfunktionen. Arch. math. Phys. (Leipzig) 19, 136-174 (1912) · Zbl 43.0548.02
[5] Chandra, J.; Fleishman, B. A.: On a generalization of the Gronwall-Bellman lemma in partially ordered Banach spaces. J. math. Anal. appl. 31, 668-681 (1979) · Zbl 0179.20302
[6] Green, G.: Also mathematical papers of the late george Green. Mathematical papers of the late george Green, 223-230 (1871)
[7] Gronwall, T. H.: Note on the derivatives with respect to a parameter of the solutions of a system of differential equations. Ann. of math. 20, 292-296 (1918--1919) · Zbl 47.0399.02
[8] Hille, E.: Non-oscillation theorems. Trans. amer. Math. soc. 64, 234-252 (1948) · Zbl 0031.35402
[9] Jones, G. S.: Fundamental inequalities for discrete and discontinuous functional equations. J. soc. Ind. appl. Math. 12, 43-57 (1964) · Zbl 0154.05702
[10] Liouville, J.: Sur le développement des fonctions ou parties de fonctions en séries dont LES divers termes sont assujettis à satisfaire à une même équation différentielle du second ordre contenant un paramètre variable. J. math. Pures appl. 2, 16-35 (1837)
[11] Mchugh, J. A. M: An historical survey of ordinary linear differential equations with a large parameter and turning points. Arch. hist. Exact sci. 7, 277-324 (1971) · Zbl 0227.34009
[12] Olver, F. W. J: Error bounds for the Liouville-Green (or WKB) approximation. Proc. Cambridge philos. Soc. 57, 790-810 (1961) · Zbl 0168.14003
[13] Olver, F. W. J: Asymptotics and special functions. (1974) · Zbl 0303.41035
[14] Olver, F. W. J: Connection formulas for second-order differential equations with multiple turning points. SIAM J. Math. anal. 8, 127-154 (1977) · Zbl 0344.34050
[15] Taylor, J. G.: Solving lanchester-type equations for ”modern warfare” with variable coefficients. Oper. res. 22, 756-770 (1974)
[16] Taylor, J. G.: Error bounds for the Liouville-Green approximation to initial-value problems. Z. angew. Math. mech. 58, 529-537 (1978) · Zbl 0399.34004
[17] Taylor, J. G.: Recent developments in the lanchester theory of combat. Proceedings of the eighth IFORS international conference on operational research, 773-806 (1979)
[18] Taylor, J. G.: Force-on-force attrition modelling. (1980)
[19] Willner, B.; Rubenfeld, L. A.: Uniform asymptotic solutions for a linear ordinary differential equation with one ${\mu}$-th order turning point: analytic theory. Comm. pure appl. Math. 29, 343-367 (1976) · Zbl 0394.34046